Hail, Jefferson
- When
- April 7, 4:11 PM EST
- Where
- Jefferson County, Brockway
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -78.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 7, 12:00 PM EST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 100 PM EDT FRI APR 7 2006 .SHORT TERM (TONIGHT AND SATURDAY)... SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK AS DEFINED BY SPC. AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL MSTR SUPPLY. CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION. EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY. OTHERWISE BLDG HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION FOR ALL BUT SRN ZONES ON SAT MRNG. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE WEEK. && .AVIATION... ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG. THE SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS. THIS BEFORE CDFNT MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE OF TSRA ON THE BNDRY. WND WL VEER TO THE N WITH THE FRONT WITH RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 455 AM EDT FRI APR 7 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-080900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 455 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR HAIL ONE-HALF INCH OR GREATER IN DIAMETER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT FRI APR 7 2006 MDZ001-WVZ023-041-071900- GARRETT MD-PRESTON WV-TUCKER WV- 157 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF THUNDERSTORMS OVER FELLOWSVILLE...MOVING EAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT FRI APR 7 2006 MDZ001-WVZ023-041-072000- GARRETT MD-PRESTON WV-TUCKER WV- 304 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT...PRESTON AND TUCKER... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRENGTHENING THUNDERSTORMS NEAR SAINT GEORGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH DURING THE 3 OCLOCK HOUR. BE AWARE THAT FURTHER STRENGTHENING TO SEVERE LEVELS IS POSSIBLE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT FRI APR 7 2006 PAZ009-015-016-072130- CLARION PA-FOREST PA-JEFFERSON PA- 425 PM EDT FRI APR 7 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FOREST...CLARION AND JEFFERSON... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRENTHENING THUNDERSTORMS 6 MILES NORTHWEST OF CLARION...OR ABOUT 3 MILES NORTHEAST OF KNOX...MOVING EAST AT 50 MPH. THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH THROUGH 530 PM. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501280.